Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Mar 12, 2021, 10:24 PM CST for Washington County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2021, 10:24 PM CST (04:24 UTC)
- Expired
- Mar 12, 2021, 11:00 PM CST
- In force
- 36 min
- Issued by
- NWS Tulsa, OK
County Washington County, OK
The radar
The Tulsa radar (KINX), 82 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 384 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
015
WWUS84 KTSA 130424
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
1024 PM CST Fri Mar 12 2021
OKZ054-055-130500-
Osage OK-Washington OK-
1024 PM CST Fri Mar 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE AND
NORTHWESTERN WASHINGTON COUNTIES UNTIL 1100 PM CST...
At 1023 PM CST, a strong thunderstorm was located over Osage Hills
State Park, moving east at 20 mph.
Penny size hail will be possible with this storm.
Locations in or near the path include...
Bartlesville... Dewey...
Copan... Osage Hills State Park...
Bartlesville Municipal Airport... Hulah...
Okesa... Sunset Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3671 9586 3670 9629 3680 9631 3700 9591
3700 9587
TIME...MOT...LOC 0423Z 256DEG 19KT 3677 9619
$$
SniderWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 12, 9:11 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Mar 12, 9:11 PM CST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
911 PM CST Fri Mar 12 2021
...UPDATE...
.DISCUSSION...
The GLM and ground based lightning detection services have noted a
strong uptick in lightning flashes/strikes over the past hour with
the bulk of the activity along or near the I-44 corridor which is
coincident with a nearby boundary enhancing lift. Mesonet has
reported rainfall rates over 1" per hour with Foraker the current
winner at 1.61" in the last hour. Storms at the time of writing
continue to remain below severe limits but overall coverage is
becoming more widespread across northeast Oklahoma and far
northwest Arkansas north of a boundary that is currently located
from near Fayetteville WSW to near Okemah.
As the night wears on, this boundary is expected to remain nearly
stationary or possibly migrate a little northward with time. In
any case, a nearly stationary boundary with unseasonably high
PWAT values well over 1", "skinny" CAPE, and mean storm cell
motion along the boundary will allow for heavy rainfall tonight
with localized flash flooding possible over parts of northeast
Oklahoma and far northwestern Arkansas. The latest guidance and
current trends are in relatively good agreement that storms will
continue to train over the far northern part of our CWA along the
OK/KS border. Rainfall rates over 1" per hour can be expected in
thunderstorms with brief rates as high as 2" per hour not totally
out of the question. An additional 1 to 2 inches seems like a
good bet for these areas tonight with locally higher amounts of 3
to 4 inches possible. As a result, opted to keep the Flash Flood
Watch as is though there was consideration of canceling the
southern tier of counties in the watch owing to lower confidence
for heavier rainfall overnight.
As for the severe threat, the aforementioned boundary will be able
to produce the best lift and shear through the night for severe
storms to occur. With that said, the vast majority of the activity
overnight is expected to be elevated thus the main severe threat
for northeast Oklahoma and northwest Arkansas will be large hail.
Locations north of the boundary are currently seeing MUCAPE values
of right around 500J/kg with mid level lapse rates near 7C/km
which is supportive of marginally severe hail. Locations in
relatively close proximity to the boundary, especially locations
just south of it, will stand the best chance for brief surface
based storms which would be able to produce large hail as well as
damaging wind gusts before quickly transitioning to become elevated.
A tornado threat is still not expected for our area overnight but
trends will continue to be monitored.
Minor changes to the forecast were made with the most notable
change coming as an increase in storm confidence along the OK/KS
border. QPF values were also increased in these areas as well
thanks to currently observed high rainfall rates and higher
confidence in training storms. Temperatures were also adjusted
for current trends. An update has already been issued.
Snider
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 55 72 56 64 / 100 40 60 80
FSM 60 75 58 65 / 70 20 30 90
MLC 62 75 53 64 / 80 10 50 80
BVO 49 69 53 63 / 100 80 70 80
FYV 54 71 55 64 / 90 40 30 100
BYV 49 63 55 63 / 100 60 30 100
MKO 61 73 53 63 / 80 10 40 90
MIO 49 67 56 63 / 100 80 40 90
F10 62 74 53 65 / 80 10 60 70
HHW 62 75 53 63 / 30 0 50 80
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Saturday morning for OKZ054>064-067-
068.
AR...Flash Flood Watch through Saturday morning for ARZ001-002-010-
011.
&&
SHORT TERM...21Hazardous weather outlook, Mar 12, 5:02 PM CST, 5 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 502 PM CST Fri Mar 12 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131145- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 502 PM CST Fri Mar 12 2021 ...A FEW SEVERE STORMS WILL BE POSSIBLE THIS EVENING INTO TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA... Northeast Oklahoma into northwest Arkansas. ONSET... This evening into tonight. FLASH FLOOD. RISK...Limited. AREA... Northeast Oklahoma into northwest Arkansas. ONSET... This evening into tonight. HEAVY RAIN. RISK...Elevated. AREA... Northeast Oklahoma into northwest Arkansas. ONSET... This evening into tonight. DISCUSSION... Showers and thunderstorms are forecast to become widespread across eastern Oklahoma and western Arkansas this evening and into the overnight hours. The greatest concentration of activity is expected to be across northeast Oklahoma and northwest Arkansas in the vicinity of a frontal boundary. Some of these storms could be strong to severe with large hail the main concern. However, some wind gusts of around 60 mph will also be possible. Tornadoes are not expected in our area but trends will continue to be monitored. Heavy rain and flooding of localized areas will be possible across northeast Oklahoma and northwest Arkansas tonight as showers and storms train across the same area. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Thunderstorm Potential...High Wind Potential. SUNDAY...Thunderstorm Potential...Heavy Rain Potential. MONDAY...Very High Fire Weather Potential...High Wind Potential. TUESDAY...Thunderstorm Potential. WEDNESDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential. THURSDAY...Very High Fire Weather Potential...High Wind Potential. EXTENDED DISCUSSION... Showers and thunderstorms will continue into Saturday morning, especially across northeast Oklahoma and northwest Arkansas. Rain will diminish throughout the morning and most of Saturday should remain fairly dry. Chances then increase again Saturday night and into Sunday morning as a potent upper level system progresses across the area. A few stronger storms could produce gusty winds and some small hail, but overall instability is limited, so widespread severe weather is not expected. Localized heavy rainfall is possible, especially in areas of training storms, but any widespread flash flood potential remains limited at this time. Monday and Tuesday will be dry, but strong winds behind the Pacific front on Monday could lead to some increased fire danger in places that receive minimal rain this weekend. Another system approaches Tuesday evening into early Wednesday bringing another round of showers and storms. This system could pose a severe threat, but there are too many uncertainties at this time. weather.gov/tulsa contains additional information. Snider
In the hours before
Special weather statement, Mar 12, 10:24 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1024 PM CST Fri Mar 12 2021
OKZ054-055-130500-
Osage OK-Washington OK-
1024 PM CST Fri Mar 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE AND
NORTHWESTERN WASHINGTON COUNTIES UNTIL 1100 PM CST...
At 1023 PM CST, a strong thunderstorm was located over Osage Hills
State Park, moving east at 20 mph.
Penny size hail will be possible with this storm.
Locations in or near the path include...
Bartlesville... Dewey...
Copan... Osage Hills State Park...
Bartlesville Municipal Airport... Hulah...
Okesa... Sunset Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3671 9586 3670 9629 3680 9631 3700 9591
3700 9587
TIME...MOT...LOC 0423Z 256DEG 19KT 3677 9619
SniderThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 7:27 PM CST | River Flood Warning | TSA | Ottawa | 9 days |
| Mar 12, 10:55 PM CST | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| Mar 13, 1:23 AM CST | Areal Flood Advisory | TSA | Ottawa | 3 hr |
| Mar 13, 1:36 AM CST | Areal Flood Advisory | TSA | Nowata, Osage, Pawnee, Washington | 3 hr |
| Mar 13, 2:34 AM CST | Areal Flood Advisory | TSA | Craig, Ottawa | 2 hr |
| Mar 13, 3:51 AM CST | Flash Flood Warning | TSA | Craig, Delaware, Ottawa | 4 hr |
| Mar 13, 7:14 AM CST | Areal Flood Advisory | TSA | Craig, Nowata, Osage, Pawnee, Rogers, Washington | 3 hr |
| Mar 13, 9:50 AM CST | River Flood Warning | TSA | Osage | 21 hr |
| Mar 13, 1:30 PM CST | River Flood Warning | TSA | Washington | 55 hr |
| Mar 13, 1:32 PM CST | River Flood Warning | TSA | Rogers, Tulsa | 3 days |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.